MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC CODMAN LUMBAR DRAINAGE CATHETER KIT II; EXTERNAL DRAINAGE CATHETER

CODMAN & SHURTLEFF, INC CODMAN LUMBAR DRAINAGE CATHETER KIT II; EXTERNAL DRAINAGE CATHETER
Model Number 82-1707
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
As reported on the spreadsheet received by natus on 14feb2018, a codman lumbar catheter easily becomes disconnected from the portas as it is not connected by luer lock.This event occured after implant; the patient had no symptoms prior to the separation, but the device was revised.There were no reports of delay or patient harm.Customer is concerned of increased of spinal cord infection due to loss of asepsis as well as risk of loss of cerebro spinal fluid causing significant neurological complications.No more information is available.Additional information: device will not be returned.A questionnaire from the department of health - therapeutic goods administration was requested to be completed and returned within seven days.On 15feb2018 additional info received: yes, the drains were removed and revised after implantation.Issue did not occur during implantation.
 
Additional Manufacturer Narrative
Natus has completed their investigation.The results forwarded by codman on 16march2018 (complaints # (b)(4)) included the referenced: methods: review of device history records.Review of complaints history.Complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of the device history record found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months found two similar reported complaints against this product and lot code combination; however, neither of them were confirmed.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.This complaint is now deemed closed, should the device be returned or if additional information becomes available the complaint may be reopened.

Brand Name
CODMAN LUMBAR DRAINAGE CATHETER KIT II
Common Device Name
EXTERNAL DRAINAGE CATHETER
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC
325 paramount drive
raynham MA 02767
MDR Report Key7328706
Report Number2023988-2018-00006
Device Sequence Number13480107
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number82-1707
Device Catalogue Number821738
Device Lot NumberH10730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date03/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;